McArdle disease with rhabdomyolysis induced by rosuvastatin has been reported. - GreenMedInfo Summary
McArdle disease with rhabdomyolysis induced by rosuvastatin: case report.
Arq Neuropsiquiatr. 2007 Sep ;65(3B):834-7. PMID: 17952291
Neuromuscular/Neurology Division, Internal Medicine Department, Hospital de Clínicas, Universidade Federal do Paraná, Rua General Carneiro 181, 80060-900 Curitiba, PR, Brazil.
The rosuvastatin inducing rhabdomyolysis in McArdle disease (MD) has not been reported to date. A 35-years-old man had exercise intolerance, muscular fatigue and cramps during physical activity since infancy. He presented severe rhabdomyolysis episode with seizure and coma after use of rosuvastatin. The investigation showed increased serum creatine-kinase levels and the forearm ischemic exercise did not increase venous lactate. The muscle biopsy showed subsarcolemmal and central accumulation of glycogen and absence of the myophosphorylase enzyme. The statin induced myopathy is discussed and the danger of its use in MD is emphasized.